MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD RETIC-COUNT; COUNTER, CELL, AUTOMATED (PARTICLE COUNTER)

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD RETIC-COUNT; COUNTER, CELL, AUTOMATED (PARTICLE COUNTER)
Model Number 349204
Medical Device Problem Code Illegible Information (4050)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the packaging was leaking and products label information was erased with bd retic-count¿.There was no user impact.The following information was provided by the initial reporter, translated from (b)(6) to english: (2 of 2 complaints): on the other hand, upon receipt, we noticed that the product was leaking despite the packaging precautions.The previous batch was also leaking.Moreover, each time, the label is completely erased.This product is likely to be carcinogenic, and with this problem of leakage, we put some everywhere on the gloves the mat.Could you please forward our remarks to the competent service in order to guarantee a better safety of the users.We did not come into contact with the product without protective equipment, we always handled it with gloves.However, the bench was contaminated and we decontaminated it with activated carbon.Can you confirm that this product is indeed carcinogenic?.
 
Additional Manufacturer Narrative
H6: investigation summary.The scope of issue is limited to part 349204 and lot 0118581.Manufacturing defect trend: this product is manufactured by a third party.Manufacturing non-conformance data are not routinely available.Complaint trend: there were 11 other complaints related to the reported issue in addition to this complaint #(b)(4) for the date range from 29jun 2020 to29jun2021.Batch history record (bhr) review: bhr part lot was reviewed for part 349204 and lot 0118581.The materials met all the manufacturing specifications prior to release.Retain sample evaluation / testing: the retain samples for part 349204 were inspected and found to be free of leakage.Returned sample evaluation: the sample was not requested to be returned because the failure is of the closure system and not the performance of the product.Investigation result / analysis: the carcinogenicity warning for reticcount reagent has been withdrawn from product sds #088100022197 ver.2.4.The supplier of this product has initiated a capa to address the issue of leaking closures.This complaint will be closed to antibodies inc.Supplier capa #469.Reagent vial labeling was compromised by exposure to moisture from leaking closure, constituting an information hazard risk.Product part, lot and expiration date are repeated on the kit box label.Risk analysis: risk management file part 349204ra, revision a was reviewed.Hazard(s) identified? yes hazard:_functional hazard_____.Cause:_ container opened in shipping and as a result eye splash, aerosols, leakage_ harmful effects:_ user and third party possible injury and/or chemical exposure to hazardous chemicals.Severity: __2____.Probability: __2___.Rpn: __4____.Risk control: container closure validation; use of proper ppe.Mitigation(s) sufficient yes.Hazard: information hazard.Cause:_ container leakage in shipping and compromising product label.Harmful effects:_ unable to perform test, delay in diagnosis.Severity: __1____.Probability: __3___.Rpn: __3____.Risk evaluation: acceptable.Mitigation(s) sufficient yes.Root cause analysis: this complaint will be closed to antibodies inc.Supplier capa #469.Investigation conclusion: this complaint is confirmed and will be closed to antibodies inc.Supplier capa #469.
 
Event or Problem Description
It was reported that the packaging was leaking and products label information was erased with bd retic-count¿.There was no user impact.The following information was provided by the initial reporter, translated from french to english: (2 of 2 complaints).On the other hand, upon receipt, we noticed that the product was leaking despite the packaging precautions.The previous batch was also leaking.Moreover, each time, the label is completely erased.This product is likely to be carcinogenic (see data sheet), and with this problem of leakage, we put some everywhere on the gloves, the mat.Could you please forward our remarks to the competent service in order to guarantee a better safety of the users.- we did not come into contact with the product without protective equipment, we always handled it with gloves.However, the bench was contaminated and we decontaminated it with activated carbon.Can you confirm that this product is indeed carcinogenic?.

Brand Name
BD RETIC-COUNT
Common Device Name
COUNTER, CELL, AUTOMATED (PARTICLE COUNTER)
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
MDR Report Key12197520
Report Number2916837-2021-00315
Device Sequence Number13826476
Product Code GKL
UDI-Device Identifier00382903492046
UDI-Public00382903492046
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K880360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2021
Device Model Number349204
Device Catalogue Number349204
Device Lot Number0118581
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1